Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 167, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 24, 2013, 1:38 PM CDT for Mahaska County, Monroe County, Wapello County, Iowa. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2013, 1:38 PM CDT (18:38 UTC)
- Expired
- Jun 24, 2013, 2:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mahaska County, IA, Monroe County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 124 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 1:55 PM CDT | TSTM WND GST 58 | Ne Oskaloosa Airport, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 12:14 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.6 hours before the alert went out and 330 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2355 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
400
WUUS53 KDMX 241838
SVRDMX
IAC123-135-179-241915-
/O.NEW.KDMX.SV.W.0167.130624T1838Z-130624T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
138 PM CDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
NORTHEASTERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
NORTHERN WAPELLO COUNTY IN SOUTHEAST IOWA...
* UNTIL 215 PM CDT
* AT 134 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
OSKALOOSA...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KEOMAH VILLAGE...KIRKVILLE...OSKALOOSA AIRPORT...OTTUMWA AIRPORT
AND FREMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4108 9270 4128 9273 4133 9240 4117 9240
4117 9218 4116 9217 4112 9217
TIME...MOT...LOC 1838Z 261DEG 29KT 4118 9258
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
437
WWUS53 KDMX 241848
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
148 PM CDT MON JUN 24 2013
IAC135-241858-
/O.CAN.KDMX.SV.W.0167.000000T0000Z-130624T1915Z/
MONROE IA-
148 PM CDT MON JUN 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4108 9264 4129 9264 4133 9240 4117 9240
4117 9218 4116 9217 4112 9217
TIME...MOT...LOC 1848Z 261DEG 29KT 4119 9247
$$
IAC123-179-241915-
/O.CON.KDMX.SV.W.0167.000000T0000Z-130624T1915Z/
WAPELLO IA-MAHASKA IA-
148 PM CDT MON JUN 24 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MAHASKA AND NORTHERN WAPELLO COUNTIES UNTIL 215 PM CDT...
AT 143 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF OSKALOOSA...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROSE HILL AND FREMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4108 9264 4129 9264 4133 9240 4117 9240
4117 9218 4116 9217 4112 9217
TIME...MOT...LOC 1848Z 261DEG 29KT 4119 9247
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$614
WWUS53 KDMX 241858
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
158 PM CDT MON JUN 24 2013
IAC123-179-241908-
/O.CAN.KDMX.SV.W.0167.000000T0000Z-130624T1915Z/
WAPELLO IA-MAHASKA IA-
158 PM CDT MON JUN 24 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MAHASKA AND
NORTHERN WAPELLO COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM.
LAT...LON 4108 9264 4129 9264 4133 9240 4117 9240
4117 9218 4116 9217 4112 9217
TIME...MOT...LOC 1858Z 261DEG 29KT 4112 9235
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:10 AM CDT, 7 hours 28 minutes earlier.
Area forecast discussion, Jun 24, 6:10 AM CDT, 7 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 610 AM CDT MON JUN 24 2013 .SHORT TERM.../TODAY /... ISSUED AT 332 AM CDT MON JUN 24 2013 ONGOING CONVECTION WILL CONTINUE ACROSS THE I-80 CORRIDOR AND NORTH THIS MORNING. WARM CLOUD DEPTHS ARE AROUND 15KFT SO LARGE HAIL NOT MUCH OF A THREAT. WE COULD NOT GET MORE THAN HALF INCH HAIL FROM STORMS ALL NIGHT BUT RAINFALL RATES OF 2 TO 3 INCHES AN HOUR WERE COMMON. WE ARE IN FOR SEVERAL ROUNDS OF STORMS TODAY. CURRENT CONVECTION IS A RESULT MODERATE INSTABILITY AS A SHORTWAVE LIFTS ACROSS THE AREA. CURRENT CONVECTION WILL LIKELY WEAKEN OR DISSIPATE BY LATE MORNING BUT ANOTHER AREA OF STORMS OVER EASTERN NEBRASKA IS MOVING EAST AND OTHER STORMS AHEAD OF THIS LINE ARE STARTING TO DEVELOP AND SHOULD MOVE ACROSS THE I-80 CORRIDOR. I HAVE ISSUED A FLASH FLOOD WATCH FOR THE I80 TO HIGHWAY 20 CORRIDOR THROUGH 4 PM FOR THIS CONVECTION. IN ADDITION...ADDITIONAL SHORTWAVES WILL MOVE ACROSS THE AREA TODAY WITH THE FRONTAL BOUNDARY OVER THE AREA EXPECTED TO RETREAT BACK NORTH AS A WARM FRONT. SHEAR IS SUFFICIENT FOR STRONG/SEVERE STORMS FROM EARLY AFTERNOON AND BEYOND. THIS AFTERNOON SHOULD SEE ACTIVE WEATHER WITH POTENTIAL FOR SEVERE AND HEAVY RAIN. AS THE FRONT SHIFTS NORTH LATER THIS AFTERNOON...THE THREAT FOR HEAVY RAIN WILL FOLLOW SO A FLASH FLOOD WATCH IS ALSO POSTED NORTH OF HIGHWAY 20 FOR LATER AFTERNOON AND TONIGHT. .LONG TERM.../TONIGHT THROUGH SUNDAY/... ISSUED AT 332 AM CDT MON JUN 24 2013 MORE OF THE SAME FOR TONIGHT THROUGH TUESDAY AS WE WILL CONTINUE TO CONTEND WITH A QUASI STATIONARY FRONTAL BOUNDARY...A LOW LEVEL JET AND SEVERAL SHORTWAVES TO CROSS THE STATE. STORMS WILL LIKELY BE ONGOING FROM THE AFTERNOON AND LIKELY RE-INTENSIFY BY MID EVENING ACROSS THE NORTH. IT WILL LIKELY START OUT WITH SOME SEVERE POTENTIAL THEN TRANSITION INTO ANOTHER HEAVY RAIN EVENT. BEYOND TUESDAY THERE HAS NOT BEEN MUCH CHANGE TO THE GOING FORECAST. UPPER LEVEL RIDGING WILL DEVELOP OVER THE ROCKIES PLACING IOWA IN NORTHWEST FLOW WITH A COUPLE OF SHORT WAVES PUSHING ACROSS THE FORECAST AREA. ONE SUCH WAVE WILL PUSH ACROSS NORTHERN/EASTERN IOWA WEDNESDAY THEN AGAIN THURSDAY NIGHT. BEYOND THAT CONFIDENCE IS TOO LOW TO INCLUDE ANY KIND OF POP. COOLER TEMPS IN STORE FOR THE WEEKEND AS A RESULT OF THE NORTHWEST FLOW. && .AVIATION...24/12Z ISSUED AT 610 AM CDT MON JUN 24 2013 THUNDERSTORMS ALONG THE I-80 CORRIDOR WILL LIFT TO THE HIGHWAY 20 CORRIDOR THROUGH 21Z. KDSM AND KALO WILL BE THE MAIN TAF LOCATIONS AFFECTED. STORMS WILL PRODUCE HEAVY RAINFALL AND GUSTY WIND. MVFR CONDITIONS POSSIBLE IN STORMS. THE THUNDERSTORM THREAT WILL SHIFT NORTH LATE AFTERNOON THROUGH THE REMAINDER OF THE FORECAST PERIOD AFFECTING KFOD...KMCW AND KALO. MVFR CONDITIONS POSSIBLE IN STORMS WITH THE SAME THREATS TO AVIATION EXPECTED. SFC FLOW WILL BE S TO SE FROM 10-20KTS AND STRONGER IN STORMS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ADAIR-AUDUBON-BOONE- CARROLL-CASS-CRAWFORD-DALLAS-GREENE-GUTHRIE-JASPER-MADISON- MARSHALL-POLK-POWESHIEK-STORY-TAMA. FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH TUESDAY MORNING FOR BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-HAMILTON- HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER- WINNEBAGO-WORTH-WRIGHT. FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BLACK HAWK-GRUNDY- HARDIN. && SHORT TERM...FAB LONG TERM...FAB AVIATION...FAB
Hazardous weather outlook, Jun 24, 10:48 AM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1048 AM CDT MON JUN 24 2013 IAZ073>075-081>086-092>097-251600- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1048 AM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH TONIGHT. THUNDERSTORMS MAY BE SEVERE. LARGE HAIL AND DAMAGING WIND WILL BE THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS INTO WEDNESDAY BUT STORMS ARE NOT EXPECTED TO BE SEVERE ON WEDNESDAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY NIGHT. IT IS TOO EARLY TO DETERMINE SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. IAZ037>039-044>050-057>062-070>072-251600- HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY- MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS- ADAIR-MADISON- 1048 AM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH TONIGHT. STORMS MAY BE SEVERE. LARGE HAIL AND DAMAGING WIND WILL BE THE MAIN THREATS BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. HEAVY RAINFALL WILL ALSO BE LIKELY THROUGH TONIGHT. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA THROUGH TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS INTO WEDNESDAY BUT STORMS ARE NOT EXPECTED TO BE SEVERE ON WEDNESDAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY NIGHT. IT IS TOO EARLY TO DETERMINE SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. IAZ004>007-015>017-023>028-033>036-251600- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON- 1048 AM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH TONIGHT. THUNDERSTORMS THIS MORNING ARE NOT EXPECTED TO BE SEVERE BUT WILL PRODUCE HEAVY RAINFALL. STORMS MAY BE SEVERE. LARGE HAIL AND DAMAGING WIND WILL BE THE MAIN THREATS BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. HEAVY RAINFALL WILL ALSO BE LIKELY THROUGH LATE THIS AFTERNOON. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS INTO WEDNESDAY BUT STORMS ARE NOT EXPECTED TO BE SEVERE ON WEDNESDAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY NIGHT MAINLY EAST OF INTERSTATE 35 AND NEAR THE HIGHWAY 20 CORRIDOR. IT IS TOO EARLY TO DETERMINE SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jun 24, 12:12 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1212 PM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM FLASH FLOOD 5 SE HANSELL 42.71N 93.03W
06/24/2013 FRANKLIN IA TRAINED SPOTTER
HIGHWAY 3 COVERED BY RUNNING WATER IN VARIOUS PLACES
BETWEEN HANSELL AND DUMONT IN BUTLER COUNTY. SMALL
STREAMS OUT OF BANKS AND FIELDS FULL OF WATER.
&&
SEARCYLocal storm report, Jun 24, 1:02 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
102 PM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG OGDEN 42.04N 94.03W
06/24/2013 BOONE IA BROADCAST MEDIA
THREE INCH DIAMETER TREE LIMBS DOWN. REPORT VIA NWSCHAT.
&&
BEERENDSSpecial weather statement, Jun 24, 1:14 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 114 PM CDT MON JUN 24 2013 IAZ026>028-037>039-049-050-061-062-241915- BLACK HAWK-BREMER-BUTLER-FRANKLIN-GRUNDY-HARDIN-JASPER-MARSHALL-POWESHIEK- TAMA- 114 PM CDT MON JUN 24 2013 ...STRONG LINE OF THUNDERSTORMS MOVING ACROSS EAST CENTRAL IOWA... AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF IOWA FALLS TO 19 MILES SOUTHEAST OF IOWA FALLS TO 9 MILES SOUTH OF GRINNELL...MOVING EAST AT 40 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. THESE STORMS MAY ALSO PRODUCE BRIEF TORNADOES ALONG THE LEADING EDGE OF THE LINE. PLEASE REPORT ANY TORNADOES TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE. LOCATIONS IMPACTED INCLUDE... MONTOUR... HOLLAND... GRUNDY CENTER... GLADBROOK... ACKLEY... MALCOM... LINCOLN... GLADBROOK... GARWIN... GENEVA... TOLEDO... TAMA... MORRISON... HANSELL... STOUT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SKOW
Local storm report, Jun 24, 1:19 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
119 PM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM TSTM WND GST 5 N MARSHALLTOWN 42.11N 92.92W
06/24/2013 M63.00 MPH MARSHALL IA TRAINED SPOTTER
REPORT FROM THE ASOS.
&&
BEERENDSLocal storm report, Jun 24, 1:26 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
126 PM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG BOXHOLM 42.17N 94.11W
06/24/2013 BOONE IA EMERGENCY MNGR
FOUR INCH TREE LIMBS DOWN IN TOWN.
1156 AM TSTM WND DMG 1 NE OGDEN 42.05N 94.01W
06/24/2013 BOONE IA EMERGENCY MNGR
ROOF BLOWN OFF A POLE BARN
&&
BEERENDSLocal storm report, Jun 24, 1:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
131 PM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM FLASH FLOOD WELLSBURG 42.43N 92.92W
06/24/2013 GRUNDY IA EMERGENCY MNGR
NUMEROUS PAVED AND GRAVEL ROADS WATER COVERED INCLUDING
D17 AND T19. BARRICADES ARE BEING PLACED ACROSS ROADS.
&&
SEARCYThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:47 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 43 min |
| Jun 24, 2:01 AM CDT | Flash Flood Warning | DMX | Audubon, Cass, Guthrie | 6 hr |
| Jun 24, 3:41 AM CDT | Flash Flood Watch | DMX | Adair, Audubon, Black Hawk, Boone, Bremer, Butler and 33 more | 51 hr |
| Jun 24, 9:15 AM CDT | Areal Flood Warning | DMX | Adair, Guthrie | 24 hr |
| Jun 24, 10:12 AM CDT | River Flood Warning | DMX | Black Hawk | 7 days |
| Jun 24, 10:12 AM CDT | River Flood Warning | DMX | Emmet | 40 hr |
| Jun 24, 10:23 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 52 min |
| Jun 24, 10:52 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 38 min |
| Jun 24, 10:54 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Dallas, Greene, Guthrie | 51 min |
| Jun 24, 11:03 AM CDT | Flash Flood Warning | DMX | Butler, Franklin, Grundy, Hardin | 6 hr |
| Jun 24, 11:16 AM CDT | Severe Thunderstorm Warning | DMX | Audubon | 44 min |
| Jun 24, 11:18 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy | 27 min |
| Jun 24, 11:20 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Boone, Dallas, Greene, Madison | 40 min |
| Jun 24, 11:42 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Dallas, Greene, Guthrie and 1 more | 48 min |
| Jun 24, 11:57 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Polk, Story | 48 min |
| Jun 24, 12:01 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas | 29 min |
| Jun 24, 12:12 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Webster, Wright | 48 min |
| Jun 24, 12:27 PM CDT | Flash Flood Warning | DMX | Grundy, Hardin | 6 hr |
| Jun 24, 12:39 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 51 min |
| Jun 24, 12:45 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Grundy, Hamilton, Hardin, Marshall, Story and 1 more | 30 min |
| Jun 24, 12:49 PM CDT | Flash Flood Warning | DMX | Mahaska, Marion, Poweshiek | 6 hr |
| Jun 24, 12:54 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 36 min |
| Jun 24, 1:00 PM CDT | Tornado Warning | DMX | Mahaska, Poweshiek | 30 min |
| Jun 24, 1:03 PM CDT | Flash Flood Warning | DMX | Franklin, Hamilton, Wright | 6 hr |
| Jun 24, 1:17 PM CDT | Flash Flood Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 6 hr |
| Jun 24, 3:15 PM CDT | Flash Flood Watch | DMX | Black Hawk, Grundy, Hardin | 39 hr |
| Jun 24, 4:09 PM CDT | River Flood Warning | DMX | Black Hawk, Butler | 3 days |
| Jun 24, 4:23 PM CDT | River Flood Warning | DMX | Black Hawk | 4 days |
| Jun 24, 6:15 PM CDT | Areal Flood Warning | DMX | Butler, Franklin, Grundy, Hardin | 24 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.